The Problem of Invariance for Covariant hamiltonians

Jaime Muñoz Masqué; M. Eugenia Rosado María

Rendiconti del Seminario Matematico della Università di Padova (2008)

  • Volume: 120, page 1-28
  • ISSN: 0041-8994

How to cite


Muñoz Masqué, Jaime, and Rosado María, M. Eugenia. "The Problem of Invariance for Covariant hamiltonians." Rendiconti del Seminario Matematico della Università di Padova 120 (2008): 1-28. <>.

author = {Muñoz Masqué, Jaime, Rosado María, M. Eugenia},
journal = {Rendiconti del Seminario Matematico della Università di Padova},
keywords = {principal bundle; Lagrangian densities},
language = {eng},
pages = {1-28},
publisher = {Seminario Matematico of the University of Padua},
title = {The Problem of Invariance for Covariant hamiltonians},
url = {},
volume = {120},
year = {2008},

AU - Muñoz Masqué, Jaime
AU - Rosado María, M. Eugenia
TI - The Problem of Invariance for Covariant hamiltonians
JO - Rendiconti del Seminario Matematico della Università di Padova
PY - 2008
PB - Seminario Matematico of the University of Padua
VL - 120
SP - 1
EP - 28
LA - eng
KW - principal bundle; Lagrangian densities
UR -
ER -


  1. [1] M. F. ATIYAH, Complex analytic connections in fibre bundles, Trans. Amer. Math. Soc., 85 (1957), pp. 181-207. Zbl0078.16002MR86359
  2. [2] D. BLEECKER, Gauge Theory and Variational Principles, Addison-Wesley Publishing Company, Inc., Reading, MA, 1981. Zbl0481.58002MR643361
  3. [3] M. CASTRILLÓN LÓPEZ - J. MUÑ OZ MASQUÉ, The geometry of the bundle of connections, Math. Z., 236 (2001), pp. 797-811. Zbl0977.53020MR1827505
  4. [4] M. CRAMPIN - E. MARTÍNEZ - W. SARLET, Linear connections for systems of second-order ordinary differential equations, Ann. Inst. H. Poincaré Phys. Théor., 65, no. 2 (1996), pp. 223-249. Zbl0912.58002MR1411267
  5. [5] D. J. ECK, Gauge-natural bundles and generalized gauge theories, Mem. Amer. Math. Soc., 247 (1981). Zbl0493.53052MR632164
  6. [6] ANTONIO FERNÁNDEZ - PEDRO L. GARCÍA - J. MUÑOZ MASQUÉ, Gaugeinvariant covariant Hamiltonians, J. Math. Phys., 41 (2000), pp. 5292-5303. Zbl0993.37028MR1770956
  7. [7] PEDRO L. GARCÍA, Gauge algebras, curvature and symplectic structure, J. Differential Geom., 12 (1977), pp. 209-227. Zbl0404.53033MR650115
  8. [8] PEDRO L. GARCÍA - J. MUÑ OZ MASQUÉ, Differential invariants on the bundles of linear frames, J. Geom. Phys., 7, (1990), pp. 395-418. Zbl0764.53017MR1120933
  9. [9] H. GOLDSCHMIDT - S. STERNBERG, The Hamilton-Cartan formalism in the calculus of variations, Ann. Inst. Fourier (Grenoble), 23, no. 1 (1973), pp. 203-267. Zbl0243.49011MR341531
  10. [10] V. GUILLEMIN - S. STERNBERG, Symplectic techniques in physics, Cambridge University Press, Cambridge, UK, 1983. Zbl0576.58012MR770935
  11. [11] S. KOBAYASHI - K. NOMIZU, Foundations of Differential Geometry, Volume I, John Wiley & Sons, Inc., N.Y., 1963. Zbl0119.37502MR152974
  12. [12] J. L. KOSZUL, Fibre bundles and Differential Geometry, Tata Institute of Fundamental Research, Bombay, 1960. Zbl0244.53026
  13. [13] L. MANGIAROTTI - G. SARDANASHVILY, Connections in classical and quantum field theory, World Scientific Publishing Co., Inc., River Edge, NJ, 2000. Zbl1053.53022MR1764255
  14. [14] J. MARSDEN - S. SHKOLLER, Multisymplectic geometry, covariant Hamiltonians, and water waves, Math. Proc. Cambridge Phil. Soc., 125 (1999), pp. 553-575. Zbl0922.58029MR1656833
  15. [15] E. MASSA - E. PAGANI, Jet bundle geometry, dynamical connections, and the inverse problem of Lagrangian mechanics, Ann. Inst. H. Poincaré Phys. Théor., 61, no. 1 (1994), pp. 17-62. Zbl0813.70004MR1303184
  16. [16] J. MUÑOZ MASQUÉ, Formes de structure et transformations infinitésimales de contact d'ordre supérieur, C.R. Acad. Sci. Paris, 298, Série I (1984), pp. 185-188. Zbl0598.58002MR741091
  17. [17] J. MUÑ OZ MASQUÉ, An axiomatic characterization of the Poincaré-Cartan form for second-order variational problems, Lecture Notes in Math. 1139, Springer-Verlag, 1985, pp. 74-84. Zbl0578.58011MR820469
  18. [18] J. MUÑOZ MASQUÉ - M. E. ROSADO, Invariant variational problems on linear frame bundles, J. Phys. A: Math. Gen., 35 (2002), pp. 2013-2036. Zbl1029.70013MR1892125
  19. [19] P. J. OLVER, Equivalence, Invariants, and Symmetry, Cambridge University Press, Cambridge, UK, 1995. Zbl0837.58001MR1337276
  20. [20] G. A. SARDANASHVILY, Gauge Theory in Jet Manifolds, Hadronic Press Monographs in Applied Mathematics, Hadronic Press, Inc., Palm Harbor, FL, U.S.A., 1993. Zbl0811.58004MR1262598
  21. [21] D. J. SAUNDERS, The Geometry of Jet Bundles, Cambridge University Press, Cambridge, UK, 1989. Zbl0665.58002MR989588
  22. [22] D. J. SAUNDERS - M. CRAMPIN, On the Legendre map in higher-order field theories, J. Phys. A: Math. Gen., 23 (1990), pp. 3169-3182. Zbl0761.58006MR1063014
  23. [23] R. UTIYAMA, Invariant theoretical interpretation of interaction, Phys. Rev., 101 (1956), 1597-1607. Zbl0070.22102MR78223

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.